Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 1, 2012, 6:02 PM CDT for Beltrami County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 1, 2012, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 189 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS83 KFGF 012302 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 602 PM CDT SUN JUL 1 2012 MNZ009-016-017-020000- NORTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH BELTRAMI MN- 602 PM CDT SUN JUL 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEARWATER AND SOUTHERN BELTRAMI COUNTIES UNTIL 700 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 20 MILES EAST OF CLEARBROOK...OR 21 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... REDBY AROUND 610 PM CDT. PUPOSKY AROUND 625 PM CDT. NEBISH AROUND 630 PM CDT. TURTLE RIVER AROUND 655 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4787 9444 4749 9460 4771 9538 4789 9526 TIME...MOT...LOC 2302Z 283DEG 12KT 4777 9500 $$ SPEICHER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:49 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 2:49 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 249 PM CDT SUN JUL 1 2012 .SHORT TERM... MAIN CHALLENGES FOR THE SHORT TERM WILL BE THE HEAT AND CONVECTIVE CHANCES. AMERICAN AND INTERNATIONAL MODELS CONTINUE TO DISAGREE A BIT IN REGARD TO PCPN PLACEMENT TONIGHT INTO MONDAY BUT OVERALL THE SAME IDEA IS THERE. TONIGHT...DECENT CUMULUS FIELD HAS DEVELOPED THIS AFTERNOON ACROSS THE FA BUT SFC FEATURES REMAIN WEAK. SOMEWHAT OF A WEAK SFC LOW SHOWING UP OVER THE CENTRAL RED RIVER VALLEY AND THE MAYVILLE 88D ALSO SHOWED A CIRCULATION AROUND THE RADAR SITE IN THE BASE FIELDS. WATER VAPOR IMAGERY SHOWS THE BUILDING MID LEVEL RIDGE WITH A SHORT WAVE UNDERCUTTING IT OVER NORTHWEST IA. HARD TO PICK OUT MUCH UP IN THIS NECK OF THE WOODS. SPC MESO PAGE SHOWING WEAK BULK SHEAR VALUES BUT MUCH BETTER CAPE. 700MB TEMPS ARE RISING ESPECIALLY ACROSS THE WESTERN AND CENTRAL DAKOTAS BUT REMAIN LOWER ACROSS THE MN PORTION OF OUR FA. OF COURSE THERE IS PRETTY SUBSTANTIAL MOISTURE AS WELL WITH A RIBBON OF 65-70F DEW POINTS OVER MOST OF THE FA AND PRECIPITABLE WATER VALUES WELL OVER AN INCH. IN THE ABSENCE OF GOOD SFC OR UPPER LEVEL FORCING DO NOT SEE THE POTENTIAL FOR TOO MUCH SHOWER/TSTM POTENTIAL LATE THIS AFTERNOON INTO THE EVENING SO WILL MAINTAIN FORECAST CONTINUITY FOR THE TIME BEING. THIS BASICALLY MENTIONS AN ISOLATED STORM POSSIBLE MAINLY IN OUR SOUTHEAST FA THRU THE LATE AFTERNOON. LOW LEVEL JET INCREASES TONIGHT BY 06Z ACROSS THE WESTERN DAKOTAS AND MAY TURN A BIT MORE INTO NORTH CENTRAL ND BY 12Z MON. MODELS ARE ALSO CONSISTENT IN DEPICTING LOW PRESSURE TAKING SHAPE OVER THE WESTERN DAKOTAS BY MORNING TOO. THEREFORE WILL CONTINUE WITH THE LATE NIGHT PCPN CHANCES IN THE KDVL REGION BUT DRY ELSEWHERE. MON-WED...LOOKS LIKE THERE WILL BE ONGOING CONVECTION ON MON MORNING POSSIBLY IN THE FORM OF AN MCS. THIS IS WHERE THE MODEL DISAGREEMENT MENTIONED ABOVE COMES INTO PLAY. AT 12Z MON THE EC/GEM SHOW ALL PCPN STAYING OUT OVER WESTERN ND OR SOUTHERN CANADA WHILE THE AMERICAN MODELS SHOW A COMPLEX MOVING INTO CENTRAL ND AND POSSIBLY THE KDVL AREA. THE AMERICAN MODEL SOLUTION WOULD LIKELY MEAN MORE MORNING CLOUD COVER WHICH MAY HOLD DOWN TEMPS A LITTLE. THE EC/GEM SOLUTION MAY KEEP SOME CLOUD COVER ACROSS THE NORTH BUT PROBABLY LITTLE IN THE SOUTH. THIS MAY PLAY MORE INTO THE TEMP FORECAST FOR MON AS WITH DEW POINTS CLOSE TO 70F AGAIN AND HIGHS IN THE LOW 90S...HEAT INDICES RISE TO AROUND 100F OVER PORTIONS OF THE SOUTHERN FA. DUE TO THE QUESTIONS ON MORNING CLOUDS WILL HOLD OFF ON A HEAT ADVISORY FOR NOW. AS THE MORNING CONVECTION WEAKENS OR MOVES OFF TO THE EAST THERE SHOULD BE SOME TSTM REDEVELOPMENT IN THE AFTERNOON/EVENING. AS THE SFC LOW AND COLD FRONT MOVE EAST THERE LOOKS TO BE ANOTHER SHORT WAVE WHICH WOULD HELP FIRE UP MORE STORMS. BY 06Z TUE THE STORMS SHOULD BE OUT OF ND FOR THE MOST PART WITH THINGS WINDING DOWN BY 12Z TUE. SPC HAS THE ENTIRE FA IN A SLIGHT RISK FOR SEVERE ON DAY 2. WILL CONTINUE WITH A DRY TUE UNDER HIGH PRESSURE WITH MORE STORMS POSSIBLE TUE NIGHT/WED. AT THIS POINT TUE NIGHT/WED LOOK TO BRING ANOTHER BOUNDARY THRU THE AREA DURING PEAK HEATING ALONG WITH ANOTHER WAVE. .LONG TERM (WED NIGHT-SUN)... MAIN MODEL DIFFERENCE IN THE LONG RANGE IS HOW FAST SLOW MOVING FRONTAL BOUNDARY SAGS SOUTH OUT THE FORECAST AREA. INITIALLY MODELS IN PRETTY GOOD AGREEMENT THEN GFS BECOMES QUICKER IN DROPPING BOUNDARY SOUTHWARD VS SLOWER ECMWF. AT LEAST THROUGH FRIDAY WILL BE ACTIVE PERIOD WITH BOUNDARY OVER FA. HOT AND MUGGY CONDITIONS WILL PERSIST WITH SOME RELIEF WHEN BOUNDARY DOES SAG FAR ENOUGH SOUTH TO ALLOW SOMEWHAT COOLER AND DRIER TO SPREAD INTO THE FA. THIS LOOKS TO OCCUR FROM NORTH TO SOUTH STARTING FRIDAY. && .AVIATION... VFR THROUGH THE FORECAST PERIOD. CONFIDENCE NOT HIGH ENOUGH TO WARRANT T MENTION IN ANY TAF SITES BUT A POSSIBILITY EXISTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON/VOELKER
Hazardous weather outlook, Jul 1, 6:46 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 646 AM CDT SUN JUL 1 2012 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 646 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY SOUTH AND EAST OF A WAHPETON TO WARROAD LINE. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SYSTEM MOVING THROUGH THE NORTHERN PLAINS ON MONDAY WILL AGAIN BRING ANOTHER CHANCE FOR SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL MINNESOTA...AND NORTHWESTERN MINNESOTA. EXACT TIMING AND PLACEMENT OF THE BEST SEVERE WEATHER CHANCES IS STILL SOMEWHAT UNCERTAIN...BUT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. INCREASING HUMIDITY AND TEMPERATURES RISING INTO THE 90S ACROSS PORTIONS OF THE SOUTHERN RED RIVER VALLEY WILL MAKE HEAT INDEX VALUES VERY HIGH ON MONDAY. FOR A FEW HOURS MONDAY AFTERNOON...HEAT INDEX VALUES SOUTH OF THE I-94 CORRIDOR COULD TOP 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Local storm report, Jul 1, 4:22 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
422 PM CDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 4 NW FERTILE 47.57N 96.35W
06/30/2012 POLK MN PUBLIC
REPORTED DIME SIZED HAIL...50 FT PINE TREES DOWN AND
SEVERAL DOGWOOD TREES DOWN IN AREA
&&
SPEICHERSpecial weather statement, Jul 1, 6:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 602 PM CDT SUN JUL 1 2012 MNZ009-016-017-020000- NORTH BELTRAMI MN-NORTH CLEARWATER MN-SOUTH BELTRAMI MN- 602 PM CDT SUN JUL 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEARWATER AND SOUTHERN BELTRAMI COUNTIES UNTIL 700 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 20 MILES EAST OF CLEARBROOK...OR 21 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... REDBY AROUND 610 PM CDT. PUPOSKY AROUND 625 PM CDT. NEBISH AROUND 630 PM CDT. TURTLE RIVER AROUND 655 PM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4787 9444 4749 9460 4771 9538 4789 9526 TIME...MOT...LOC 2302Z 283DEG 12KT 4777 9500 SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:21 PM CDT | Special Weather Statement | FGF | Mahnomen | 54 min |
| Jul 1, 7:15 AM CDT | Special Weather Statement | FGF | Becker | 60 min |
| Jul 1, 6:43 PM CDT | Special Weather Statement | FGF | Polk | 32 min |
| Jun 30, 8:24 PM CDT | Special Weather Statement | FGF | Barnes | 66 min |
| Jun 30, 8:52 PM CDT | Severe Thunderstorm Warning | FGF | Griggs | 40 min |
| Jun 30, 9:20 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 32 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.